Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Reoccurring sinus tachycardia. On coralan. Suggested tambocor. Migraines, raising BP. Problem?

Hi, I am taking coralan 5 mg twice a day for a diagnosis of inappropriate sinus tachycardia. I have started to get episodes of tachycardia once again on this medication. My cardiologist suggested taking tambocor as needed to slow my heart. Alternatively, he stated that I may take inderal daily to see if this helps the tachycardia. I also suffer migraines and my blood pressure rises during these occurrences. Thank you
Asked On : Thu, 2 May 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear Sir / Madam
Thanks for writing to us.
1. Inappropriate sinus tachycardia (IST) is something which is not very well understood by cardiology fraternity. Generally we look for the secondary causes of sinus acceleration like anxiety, coffee , tea, alcohol, tobacco, cocaine, hyperthyroid state, anemia, pain or any stress.
2. Drug therapy is indicated only in symptomatic patients. Drug therapy is not very effective in all the patients. Ivabradine (coralan) has been found to be most effective. Thereafter beta-blockers (inderal or propanolol) are indicated. It will be better than tambocor for you because you have migraine also and you find your BP on higher side too. Discuss with your Cardiologist before you start a new drug.
3. If your diagnosis has been made carefully and you surely do not have POTS (a syndrome where heart rate increases when you stand) & you have debilitating symptoms because if IST, ablation of abnormal focus is another option (but only after discussing with your cardiologist.)
Feel free to discuss more.
Sukhvinder Singh
Answered: Thu, 2 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor